Alert archive / Wisconsin / Gale Warnings in 2013
Gale Warning 12, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Nov 4, 2013, 8:46 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2013, 8:46 AM CST (14:46 UTC)
- Expired
- Nov 4, 2013, 8:55 PM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
010 WHUS73 KGRB 041446 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 846 AM CST MON NOV 4 2013 ...GUSTY SOUTH TO SOUTHEAST WINDS AND LARGE WAVES EXPECTED THROUGH TONIGHT... .GUSTY SOUTH TO SOUTHEAST WINDS AND LARGE WAVES ARE EXPECTED THROUGH TONIGHT...AS A FRONTAL SYSTEM APPROACHES THE WESTERN GREAT LAKES REGION. LMZ521-522-042300- /O.UPG.KGRB.SC.Y.0080.000000T0000Z-131105T0600Z/ /O.NEW.KGRB.GL.W.0012.131104T1446Z-131105T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 846 AM CST MON NOV 4 2013 ...GALE WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * SOUTH TO SOUTHEAST WINDS OF 15 TO 30 KTS WITH GALE FORCE GUSTS TO AROUND 35 KTS. * WAVES...WAVES 4 TO 7 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ541>543-042300- /O.UPG.KGRB.SC.Y.0080.000000T0000Z-131105T1200Z/ /O.NEW.KGRB.GL.W.0012.131104T1446Z-131105T0300Z/ LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 846 AM CST MON NOV 4 2013 ...GALE WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * SOUTH TO SOUTHEAST WINDS TO 30 KTS WITH GALE FORCE GUSTS TO 40 KTS. * WAVES...WAVES 6 TO 9 FT SUBSIDING TO 5 TO 7 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ECKBERG
2 follow-up statements
419 WHUS73 KGRB 042204 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 404 PM CST MON NOV 4 2013 ...GUSTY SOUTH TO SOUTHWEST WINDS AND LARGE WAVES EXPECTED THROUGH LATE TONIGHT... .GUSTY SOUTH TO SOUTHWEST WINDS AND LARGE WAVES ARE EXPECTED THROUGH LATE TONIGHT...AS A FRONTAL SYSTEM APPROACHES THE WESTERN GREAT LAKES REGION. LMZ521-522-541>543-050300- /O.CON.KGRB.GL.W.0012.000000T0000Z-131105T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 404 PM CST MON NOV 4 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * SOUTH WIND TO 30 KTS...WITH GALE FORCE GUSTS TO AROUND 35 KTS EARLY. WINDS WILL VEER SOUTHWEST AND DECREASE TO 15 TO 20 KTS OVERNIGHT. * WAVES...WAVES WILL EASE TO 5 TO 8 ON THE LAKE AND TO 2 TO 4 FT ON THE BAY BY LATE TONIGHT. A SMALL CRAFT ADVISORY IS LIKELY AFTER THE GALE WARNING EXPIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
394 WHUS73 KGRB 050255 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 855 PM CST MON NOV 4 2013 ...GUSTY WINDS AND HIGH WAVES TO CONTINUE... ..WINDS WILL CONTINUE TO EASE OVERNIGHT...AS LOW PRESSURE PULLS AWAY FROM THE REGION. HIGHER WAVES WILL LINGER...GENERALLY SUBSIDING BELOW SMALL CRAFT ADVISORY LEVELS BY MORNING. LMZ521-522-541>543-051100- /O.CAN.KGRB.GL.W.0012.000000T0000Z-131105T0300Z/ /O.NEW.KGRB.SC.Y.0081.131105T0300Z-131105T1200Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 855 PM CST MON NOV 4 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * SOUTH WIND OF 15 TO 25 KTS WILL CONTINUE...THEN VEER SOUTHWEST AND EASE TO 10 TO 15 KTS BY MORNING. * WAVES...WAVES WILL EASE TO 3 TO 5 ON THE LAKE AND TO 2 TO 4 FT ON THE BAY BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Nov 4, 6:07 AM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Nov 4, 6:07 AM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 607 AM CST MON NOV 4 2013 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND TUESDAY ISSUED AT 416 AM CST MON NOV 4 2013 A WEAK COUPLED 300MB JET COMBINED WITH LOW LEVEL WARM ADVECTION WILL TRY TO PRODUCE SHOWERS ACROSS THE NORTHWEST HALF OF THE FORECAST AREA TODAY DESPITE AN INITIALLY DRY ATMOSPHERE. BEST LOW LEVEL CONVERGENCE IS IN NORTHCENTRAL WISCONSIN TODAY AND IN THE FAR NORTHEAST TONIGHT. THE SOUTHEAST HALF OF THE FORECAST AREA MAY ONLY GET A HUNDREDTH OF AN INCH OF RAIN OR MAYBE JUST SOME SPRINKLES. SIDED WITH THE COOLER GFS MOS DUE TO CLOUD COVER. ANY LEFTOVER SPRINKLES OR SHOWERS IN THE FAR NORTHEAST SHOULD END THIS EVENING WITH PARTIAL CLEARING IN THE WEST OVERNIGHT. INCLUDED SOME GROUND FOG WHERE THE CLEARING IS EXPECTED. TUESDAY MAY START OUT PARTLY SUNNY BUT CLOUDS WILL INCREASE QUICKLY AS WARM ADVECTION PRECIPITATION ASSOCIATED WITH A DEVELOPING INVERTED TROUGH APPROACHES. RAIN SHOULD ARRIVE FROM SOUTHWEST TO NORTHEAST DURING THE DAY. HIGHS WILL DEPEND ON HOW QUICKLY THE RAIN ARRIVES. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY ISSUED AT 416 AM CST MON NOV 4 2013 THE MAIN FOCUS OF THIS FORECAST CONTINUES TO REVOLVE AROUND THE TUESDAY NIGHT THRU WEDNESDAY PERIOD WHEN LOW PRESSURE TRAVERSES THE REGION. LOOKING AT THE LATEST MEDIUM RANGE MODEL RUNS THIS EVENING...A BLEND OF THE 00Z GFS AND 12Z ECMWF...OR THE SREF APPEAR TO BE CLOSEST TO THE MIDDLE OF THE ROAD FOR THIS SYSTEM. LATER ON IN THE EXTENDED PORTION OF THE FORECAST...ALL SORTS OF PROBLEMS ARRIVE BY EARLY IN THE WEEKEND. THE ECMWF AND GEM ARE CONSIDERABLY STRONGER THAN THE GFS WITH ANOTHER LOW MOVING THROUGH THE REGION...AND THE GFS LOOKS TO BE ON THE WEAKER EDGE OF THE ENVELOP. WILL SIDE WITH THE STRONGER SOLUTIONS. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...AN UPPER TROUGH WILL BE MOVING ACROSS THE CENTRAL PLAINS TUESDAY NIGHT. AS THIS OCCURS...SURFACE LOW PRESSURE WILL BE RIDING NORTHEAST ALONG A STALLED COOL FRONT TO THE IOWA/ILLINOIS BORDER AREA. THE THERMAL GRADIENT WILL BE TIGHTENING ACROSS THE REGION DURING THE NIGHT TIME HOURS...WITH UPPER DIVERGENCE AND MID-LEVEL FGEN INCREASING. THE END RESULT WILL BE A DECENT AREA OF PRECIP MOVING ACROSS NORTH-CENTRAL AND NORTHEAST WISCONSIN. PWATS WILL BE INCREASING TO GREATER THAN AN INCH OVER NORTHEAST WISCONSIN...WHERE THE HEAVIEST RAIN WILL RESIDE. BUT NORTH-CENTRAL WISCONSIN HAS THE ADDED COMPLICATION OF A COOLING THERMAL PROFILE WHICH LEADS TO FROZEN PRECIP CONCERNS THROUGH THE NIGHT. SEEING CONFLICTING DATA CONCERNING THIS THERMAL PROFILE...AS THE ECMWF IS SLIGHTLY WARMER THAN THE GFS...AND THE SREF IS SHOWING LOW PROBABILITIES OF TEMPS BELOW FREEZING. THINK CONCERNS ABOUT SURFACE TEMPS ARE WARRANTED...SINCE HIGHS ON TUESDAY WILL BE IN THE MIDDLE 40S AND THE AIR WILL NOT BE ALL THAT COLD BEHIND THE FRONT. ON THE OTHER HAND...PROGGED SOUNDINGS SHOW SURFACE WET BULB TEMPS COOLING TO AROUND 32 DEGREES LATE TUESDAY NIGHT INTO WEDNESDAY MORNING WHEN WILL PROBABLY SEE THE BEST COMBO OF NEAR FREEZING TEMPS AND PRECIP RATES. MODELS SHOW PRECIP AMOUNTS DURING THIS TIME WILL BE AROUND 0.25-0.35 INCHES...WHICH USING THE 10:1 SNOW:LIQUID RATIO... COULD AMOUNT TO 2-3 INCHES OF SNOW. HIGHEST AMOUNTS WOULD BE OVER VILAS COUNTY...AND MAYBE AN INCH OR TWO SOUTH AND EAST ACROSS N-C WISCONSIN. IF THE SNOWFALL RATES ARE HIGH...COULD SEE THIS ACCUMULATE ON ROADWAYS DESPITE WARM GROUND TEMPS. BUT THINK MOST OF THE ACCUMULATION WILL OCCUR ON GRASSY SURFACES. WILL INCREASE SNOW AMOUNTS IN THE GRIDS AND HWO. THE SURFACE LOW WILL BE EXITING WISCONSIN BY EARLY AFTERNOON AND PRECIP WILL BE WINDING DOWN THROUGH THE AFTERNOON. THE GFS KEEPS SIGNIFICANTLY MORE PRECIP IN THE FORECAST THROUGH 00Z THURS...BUT THIS SEEMS OVERDONE. PRECIP WILL BE EXITING EASTERN WISCONSIN DURING THE EVENING...AND THIS AREA COULD ALSO SEE A FEW SNOWFLAKES BEFORE THE PRECIP DEPARTS. NO SIGNIFICANT CHANGES TO TEMPS. REST OF THE FORECAST...A TRAILING SHORTWAVE WILL BE MOVING ACROSS THE REGION ON THURSDAY. THOUGH NO PRECIP IS EXPECTED...WILL INCREASE CLOUD COVER IN A THERMAL TROUGHING REGIME. AFTER A DRY PERIOD THU NIGHT AND FRI...THE NEXT LOW PRESSURE SYSTEM WILL BE CROSSING THE REGION FRIDAY NIGHT INTO SATURDAY NIGHT. TEMPS WILL BE COLDER BY THIS POINT...SO MORE ACCUMULATING SNOW ACROSS THE NORTH WILL BE LIKELY. PRECIP ENDS BY SUNDAY WITH TEMPS REMAINING CHILLY. && .AVIATION...FOR 12Z TAF ISSUANCE ISSUED AT 607 AM CST MON NOV 4 2013 LOW LEVEL WIND SHEAR POSSIBLE THIS MORNING WITH SOUTH WINDS AROUND 45 KNOTS AT 1000 FT AGL AND SOUTHEAST SURFACE AROUND 15 KNOTS. MVFR CIGS POSSIBLE NORTH OF RHINELANDER TO STURGEON BAY LINE THIS MORNING. MVFR CIGS ALSO POSSIBLE IN THE NORTH THIS AFTERNOON ALONG WITH SCATTERED SHOWERS. VFR CIGS EXPECTED TO THE SOUTH. VFR WEATHER FORECAST FOR TONIGHT AND TUESDAY MORNING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......MPC AVIATION.......RDM
Hazardous weather outlook, Nov 4, 6:03 AM CST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 603 AM CST MON NOV 4 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-051215- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 603 AM CST MON NOV 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY RAIN IS POSSIBLE TUESDAY NIGHT AND WEDNESDAY...WITH RAINFALL AMOUNTS OF ONE TO ONE AND A HALF INCHES LIKELY IN SOME AREAS. THE HEAVY RAIN MAY RESULT IN LOCALIZED URBAN FLOODING... ESPECIALLY IF STORM WATER DRAINS ARE CLOGGED BY LEAVES. SOME SNOW ACCUMULATIONS ARE ALSO POSSIBLE ACROSS PARTS OF NORTH CENTRAL WISCONSIN TUESDAY NIGHT AND WEDNESDAY. RIGHT NOW...IT APPEARS THAT ONLY AN INCH OR TWO WILL ACCUMULATE OVER FAR NORTH CENTRAL WISCONSIN...BUT IF THE STORM TRACKS A LITTLE FARTHER EAST...ACCUMULATIONS COULD BE A BIT HIGHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-051215- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 603 AM CST MON NOV 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH WINDS WITH A FEW GALE FORCE GUSTS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 2:52 PM CST | Winter Weather Advisory | GRB | Oneida, Vilas | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.